Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 29, 2021, 9:06 PM EDT for Knox County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 9:06 PM EDT (01:06 UTC)
- Expired
- Jul 29, 2021, 9:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 34 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
842
WWUS83 KIND 300106
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
906 PM EDT Thu Jul 29 2021
INZ067-300145-
Knox-
906 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX COUNTY...
At 906 PM EDT, a strong thunderstorm was located over Vincennes,
moving south at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Vincennes, Monroe City, Decker and Vincennes University.
LAT...LON 3848 8774 3851 8765 3855 8767 3859 8761
3866 8760 3868 8753 3873 8751 3874 8736
3851 8729 3854 8735 3851 8737 3854 8740
3853 8748 3850 8749 3852 8754 3850 8759
3845 8760 3846 8766 3843 8767 3841 8774
TIME...MOT...LOC 0106Z 350DEG 21KT 3866 8750
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 29, 7:08 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 29, 7:08 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 708 PM EDT Thu Jul 29 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Friday night) Issued at 300 PM EDT Thu Jul 29 2021 Residual cloud debris from convective activity over Illinois has been infiltrating central Indiana for most of the day, inhibiting the severe threat. Nonetheless, a few showers and thunderstorms have managed to break through over the northwest counties with the cold front right on the edge of the forecast warning area. They are struggling to maintain any intensity though as they drift southward with MLCAPE values only around 1000 J/kg. There is plenty of SBCAPE though near 4000 J/kg with temperatures in the mid to upper 80s and dew points in the mid to upper 70s. Meanwhile, effective bulk shear is around 30 kts with that cold front quickly approaching the area. So, any breaks in the cloud cover, and convective development will be fast. At this point though, confidence is low and the best chances will likely be over the southern counties this evening with any last minute clearing and frontal passage. And, CAMs seem to support this trend with a quick downward trend from north to south during the Fri 00-03Z time and all of the forecast area dry by Friday morning. After the frontal passage tonight, the hot, humid airmass will finally break, and it will feel much different tomorrow. Daytime highs are projected to only top off in the upper 70s to mid 80s with comfortable dew points in the upper 50s/low 60s as high pressure strengthens over the area. && .Long Term...(Saturday through Thursday) Issued at 300 PM EDT Thu Jul 29 2021 On Saturday, an impulse in the northwest flow aloft will move into southern Illinois. This will bring some forcing, mainly to the southwest forecast area. Moisture will not be that impressive with deeper moisture to the south of the area. Will have some chance PoPs mainly southwest. On Sunday, a cold front will move through the area, bringing in another shot of cooler air. Another upper wave will accompany the front, but the best forcing will be northeast of central Indiana. However, the issue will once again be available moisture, with winds mainly having a west or north component to them. Will only go with some slight chance PoPs. The remainder of the long term will see central Indiana underneath an upper trough. However, at the surface, high pressure will be in control. At the moment, with the surface high and plenty of dry air in the lower levels, will just go dry through the remainder of the long term period. Thanks to the upper trough and a flow of cooler air, temperatures will be cooler than normal through the period. && .Aviation...(00Z TAF Issuance) Issued at 708 PM EDT Thu Jul 29 2021 IMPACTS: - Convection still possible at KIND through around 1-2z, possible at KBMG through around 2-3z. KLAF/KHUF should be about finished with lightning potential. - Quick visibility deterioration to MVFR in any heavy showers/storms that do form. - Winds from northwest this evening, possibly becoming more northerly overnight. DISCUSSION: Scattered storms moving southeast through central Indiana are mainly along/south of I-70 at this point. There are still a few showers north of that line, but not seeing lightning in those. Could still see impacts at KIND/KBMG, but may just be in the vicinity and not directly overhead. Overnight drier air will move in from the north and this should prevent fog formation. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ051>053-060>063- 067>071. && Short Term...TDUD Long Term...50 Aviation...CP
Hazardous weather outlook, Jul 29, 3:36 PM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 336 PM EDT Thu Jul 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-301945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 336 PM EDT Thu Jul 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Strong and severe thunderstorms are possible through this evening. Damaging winds will be the main severe concern, but large hail is possible and an isolated tornado can not be ruled out. Cloud to ground lightning, brief heavy rain and localized flooding are also possible. The combination of temperatures in the lower and middle 90s and dew points in the middle and upper 70s will result in the heat index reaching 100 to 105 degrees at times over the Wabash Valley through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a small chance of thunderstorms over southwestern sections Saturday afternoon and evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 29, 7:26 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HEAVY RAIN 1 NE RUSHVILLE 39.62N 85.44W
07/29/2021 M1.14 INCH RUSH IN COCORAHS
RAIN AMOUNT IN ABOUT 1 HOUR TIME.
APPROXIMATE LOCATION.
&&
BHSpecial weather statement, Jul 29, 7:43 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
743 PM EDT Thu Jul 29 2021
INZ056-057-065-300015-
Rush-Decatur-Shelby-
743 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
SOUTHWESTERN RUSH AND NORTHWESTERN DECATUR COUNTIES...
At 743 PM EDT, a strong thunderstorm was located near Shelbyville,
moving southeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Shelbyville, Greensburg, Adams, Milford, Geneva, Morristown, St.
Paul, Fairland, Milroy, Burney, Waldron, Moscow, Manilla and
Sandusky.
This includes Interstate 74 between mile markers 109 and 133.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3927 8562 3934 8569 3935 8568 3935 8569
3956 8589 3968 8572 3946 8536
TIME...MOT...LOC 2343Z 316DEG 22KT 3956 8574
CPSpecial weather statement, Jul 29, 7:52 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
752 PM EDT Thu Jul 29 2021
INZ057-065-300015-
Rush-Decatur-
752 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RUSH AND
NORTHEASTERN DECATUR COUNTIES...
At 751 PM EDT, a strong thunderstorm was located near Lake Santee, or
13 miles northwest of Batesville, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm. Weak
rotation has also been seen with this storm.
Locations impacted include...
Greensburg, Newpoint, Sandusky, Lake Santee, Clarksburg and New
Salem.
This includes Interstate 74 between mile markers 135 and 144.
LAT...LON 3924 8535 3943 8554 3956 8538 3951 8530
3927 8530
TIME...MOT...LOC 2351Z 315DEG 19KT 3944 8538
CPLocal storm report, Jul 29, 8:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SHELBYVILLE 39.52N 85.78W
07/29/2021 SHELBY IN LAW ENFORCEMENT
ROOFING MATERIAL REMOVED FROM A BUILDING AT
THE INTERSECTION OF PIKE AND HOWARD.
&&
AWLocal storm report, Jul 29, 8:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 1 ENE WALDRON 39.46N 85.65W
07/29/2021 SHELBY IN PUBLIC
TREES DOWN. TIME ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, Jul 29, 9:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
906 PM EDT Thu Jul 29 2021
INZ067-300145-
Knox-
906 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KNOX COUNTY...
At 906 PM EDT, a strong thunderstorm was located over Vincennes,
moving south at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Vincennes, Monroe City, Decker and Vincennes University.
LAT...LON 3848 8774 3851 8765 3855 8767 3859 8761
3866 8760 3868 8753 3873 8751 3874 8736
3851 8729 3854 8735 3851 8737 3854 8740
3853 8748 3850 8749 3852 8754 3850 8759
3845 8760 3846 8766 3843 8767 3841 8774
TIME...MOT...LOC 0106Z 350DEG 21KT 3866 8750
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Shelby | 34 min |
| Jul 29, 8:14 PM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 31 min |
| Jul 29, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Shelby | 45 min |
| Jul 29, 9:30 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| Jul 29, 9:37 PM EDT | Areal Flood Advisory | IND | Bartholomew, Decatur, Shelby | 5 hr |
| Jul 29, 10:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 21 min |
| Jul 29, 10:24 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Shelby | 3 hr |
| Jul 30, 1:13 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Shelby | 6 hr |
| Jul 30, 3:42 AM EDT | River Flood Warning | IND | Bartholomew | 8 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.